Interesting about the link between Losinopril and menstrual irregularities. Are you sure you did not have a mass before you started Losinopril? Fibroids are very common in women in their 30's and 40's. Ovarian cysts are also fairly common. And most of these masses are benign (non-cancerous) and rarely need to be removed. Unfortunately, FAR TOO MANY women lose their uterus and/or ovary(ies) unnecessarily for benign growths. Hysterectomy and oophorectomy are the gold mine of the Gynecology specialty.
If you do want or need this mass removed, there are procedures that preserve the female organs and their LIFELONG functions. Myomectomy or hysteroscopy can be used to "shell out" fibroids leaving your uterus and its anatomical, skeletal, hormonal, and sexual functions. Cystectomy is the procedure to remove ovarian cysts thereby preserving ovarian tissue for its LIFELONG work of hormone production which is essential for every aspect of health. However, with the money to be made in organ removal, it may be difficult to find a gynecologist who will remove just the mass since he/she may not have the skills and/or does not want to do a less profitable surgery.
I am 8 years out from a totally unwarranted hysterectomy and every aspect of my life has been turned upside down. I even aged horrifically fast.
The gyno issues are caused by the losinopril. Trust me... I'm going through the same stuff at age 39 and had very predictable periods. Started Losinopril and immediately started spotting, period was odd then bleeding got worse as did the cough and the did an u/s and found a 2cm mass they don't believe is cancerous. Ive been looking online and found countless women with the same issues.
I'm wondering what they were trying to study? :)
A thick uterine wall can be from benign growths such as fibroids or another type of benign growths such as leiomyomas. It can also, of course, be caused by uterine cancer but, that is less likely than the benign growths, especially, in African American women. However, it can't be ruled out without proper testings. More than likely, the thickening is due to your fibroids (making the walls of the uterus thicker than those without them). So, it's likely that they are looking for a study group that is comprised of women who have less thickened uterine walls. That's why my question of what they are studying.
Here's a quote from this website:
"Thick uterine wall menopause symptoms can be something many women experience but when it comes to fibroids, for some reason, they are more common in African American women. In addition, these fibroids usually develop in younger women and obese women. Then, women who exercise regularly and those who smoke have lower incidences. The good news is that fibroids do not have to be deadly but if you begin to notice changes associated with menopause that are not your typical symptoms, you need to see a doctor. Once found, they can be treated quickly and effectively."
There really isn't any one answer that can tell us what causes fibroid growths other than perhaps, estrogen stimulation. A lot of us, as a matter of fact, most of us....have them. A lot of women go undetected for fibroids unless there is another problem like extra bleeding, heavier periods, pain etc., which causes the docs to go on to do some testings such as ultrasounds etc.. It's pretty common. Unfortunately, for whatever the purpose of this study, they don't seem to want anyone who has thickened uterine walls.
If you are having any problems with spotting or bleeding, you may want to make sure that you do see a doc even if only to talk. I understand the financial aspect of things being extremely difficult and likely near impossible but, if it comes to a situation where your life may be at stake, it's best to try to at least see someone....even if it's a free clinic situation.
Wishing you the best and perhaps, someone else will also add to this for you. :)